MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Tears (2516); Tissue Breakdown (2681)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The device is extruding through the skin.A revision surgery to reposition the implant and do a rotation flap is planned.
 
Additional Manufacturer Narrative
Conclusion: device investigation of the received parts did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.According to the information received, the device was explanted due to an infection and extrusion of the device through the skin following a trauma.A previous skin flap revision surgery was only temporary successful.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.This is a final report.
 
Event or Problem Description
The device is extruding through the skin.Reportedly, there was a skin infection and the left device was exposed.Reportedly, there was a trauma leading to the skin breakdown.In (b)(6) 2025, a skin flap revision surgery took place.However, the skin graft failed and the device was explanted on (b)(6) 2026.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key24362109
Report Number9710014-2026-00156
Device Sequence Number15982201
Product Code MCM
UDI-Device Identifier09008737366766
UDI-Public(01)09008737366766
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/24/2022
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexMale